|Do i have anemia and why am I not treated?
Aug 13, 2011
I'm HIV positive and under medication for 9 years.I do my regularly blood tests every 6 months, my CD4 are always around 500 or a little bit more and my viral load undetectable for a few years now.Besides what i mentioned above i also have low count of red blood cells (3,28 when normal limits are 3,8-5,1) increased red blood cells volume (116,5 when normal limits are 81-100)and increased red blood cells average hemoglobin (38,4 when normal is 27-34).Am I anemic? My doctor didn't mention anything about it but she also didn\t mention anything about my triglycerides that were 390 and i got them down to 212 with omega 3 and diet. Should I be concerned about these results? I'm 23 and i take Combivir (AZT i guess)and Telzir and Norvir (i used to take combivir with viracept but one time i had a very bad cold and my cd4 were like 200 and the doctor decided to change my medication to norvir and telzir)
Response from Dr. Frascino
The changes in your red blood cell count and red cell parameters are consistent with AZT use. AZT is one of the components of Combivir (AZT + 3TC). You are not significantly anemic and treatment is not necessary for the laboratory abnormalities noted in your question. I am, however, glad you got your triglycerides down with omega-3 and diet!
Taken my arv's 1 1/2 hours late
- Getting HIV From Sex With A Prostitute
- How Likely Is It To Get AIDS From Sex With A Prostitute?
- Herpes After Blowjob Worried I Have HIV
- Itchy Vagina After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Swollen Glands After Vaginal Sex Without Condom Does It Mean I Have HIV
- Vomiting After Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.